Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 16, 2005, 9:16 AM CDT for Throckmorton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 9:16 AM CDT (14:16 UTC)
- Expired
- Aug 16, 2005, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 161423 FFWSJT TXC447-161815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 916 AM CDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... THROCKMORTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 115 PM CDT * AT 913 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM CONTINUED THUNDERSTORM DEVELOPMENT OVER THE COUNTY. THE THUNDERSTORMS HAVE PRODUCED ONE TO TWO INCHES OF RAIN OVER PARTS OF THE COUNTY. OVER THE NEXT SEVERAL HOURS...ANOTHER ONE INCH IS POSSIBLE. NUMEROUS ROADS ARE REPORTED FLOODED BY LOCAL LAW ENFORCEMENT. PORTIONS OF THE FOLLOWING ROADS ARE REPORTED FLOODED IN THROCKMORTON COUNTY...STATE HIGHWAY 380 EAST OF THROCKMORTON...STATE HIGHWAY 183 NORTH OF THROCKMORTON...AS WELL AS HIGHWAYS 222 AND 79. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF RURAL ROADS...HIGHWAYS AND SMALL CREEKS AND STREAMS. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3300 9942 3298 9898 3338 9900 3339 9944 $$
1 follow-up statement
000 WGUS74 KSJT 161718 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1212 PM CDT TUE AUG 16 2005 TXC447-161815- THROCKMORTON TX- 1212 PM CDT TUE AUG 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM CDT FOR THROCKMORTON COUNTY... AT 1210 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SEVERAL ROADS ACROSS THE COUNTY ARE STILL FLOODED. WHILE THUNDERSTORMS HAVE BECOME MORE SCATTERED OVER THE AREA...ANY ADDITIONAL RAIN WILL AGGRAVATE CURRENT FLOODING. FLOODED ROADWAYS IN THROCKMORTON COUNTY INCLUDE...U.S. HIGHWAY 380 EAST OF THROCKMORTON...U.S. HIGHWAY 183 NORTH OF THROCKMORTON...AS WELL AS STATE HIGHWAYS 222 AND 79 AND FARM ROAD 1711. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3300 9942 3298 9898 3338 9900 3339 9944 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:41 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 16, 3:41 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 341 AM CDT TUE AUG 16 2005 .SHORT TERM... LATEST SATELLITE AND WSR-88D DATA SHOWING MAIN FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY ACROSS THE BIG COUNTRY...ESPECIALLY ACROSS HASKELL COUNTY AND THROCKMORTON COUNTY. STALLED FRONTAL BOUNDARY WILL REMAIN THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS WEST CENTRAL TEXAS TODAY. WITH LOTS OF AVAILABLE MOISTURE...HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT TODAY. THUS...WILL CONTINUE FLASH FLOOD WATCH FOR ALL OUR COUNTIES THROUGH 700 PM THIS EVENING. MODELS BEGIN TO PUSH DRIER AIR ACROSS WEST CENTRAL TEXAS LATER THIS AFTERNOON. HOWEVER...NOT CONVINCED THIS DRY PUSH WILL HAPPEN THAT QUICKLY. THUS...WILL CONTINUE MOSTLY CLOUDY SKIES AND MAINLY SLIGHT CHANCE POPS FOR TONIGHT AS WELL. FOR WEDNESDAY RAIN CHANCES...WILL CONTINUE 20 POPS FOR THE BIG COUNTRY AND THE NORTHERN HEARTLAND. INCREASED SUNSHINE TOMORROW AND THURSDAY...WILL PUSH AFTERNOON HIGHS ACROSS WEST CENTRAL TEXAS BACK TO SEASONAL NORMALS. .LONG TERM... NO CHANGES HERE WITH THE FOCUS ON THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 74 94 74 / 60 30 20 10 SAN ANGELO 87 74 93 74 / 60 20 10 10 JUNCTION 90 74 94 74 / 60 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ073-TXZ076-TXZ077-TXZ078-TXZ098- TXZ099-TXZ113-TXZ114-TXZ127-TXZ128-TXZ139-TXZ140-TXZ154-TXZ155- TXZ168-TXZ169-TXZ170. && 23/HUBER
Hazardous weather outlook, Aug 16, 5:10 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 510 AM CDT TUE AUG 16 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-171010- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 510 AM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS WEST CENTRAL TEXAS...MAINLY NORTH OF A LINE FROM MERTZON TO SAN ANGELO TO BROWNWOOD. THE GREATEST COVERAGE OF SHOWERS AND STORMS WILL BE IN NORTHERN AND WESTERN PARTS OF THE BIG COUNTRY. LOCALIZED RAINFALL AMOUNS OVER AN INCH ARE POSSIBLE. THE GROUND IS ALREADY SATURATED... AND FLOODING IS ONGOING IN PARTS OF THE BIG COUNTRY. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF WEST CENTRAL TEXAS TODAY... UNTIL 700 PM. THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH AND VERY HEAVY RAIN. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A HIGH PRESSURE SYSTEM ALOFT IS EXPECTED TO BUILD INTO TEXAS...AND THIS WILL BRING AN END TO THE RAIN CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:17 PM CDT | Flash Flood Warning | SJT | Throckmorton | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.